Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Mar 30, 2007, 1:23 PM CDT for Clay County, Wichita County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 30, 2007, 1:23 PM CDT (18:23 UTC)
- Expired
- Mar 30, 2007, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Clay County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 1:25 PM CDT | FLASH FLOOD | Bellevue, TX | FM 1288 NORTH OF BELLEVUE FLOODING. |
| Mar 30, 4:05 PM CDT | FLASH FLOOD | Jolly, TX | WATER COVERING FM 2393 NORTH AND SOUTH OF JOLLY. |
| Mar 30, 4:30 PM CDT | FLASH FLOOD | 3 N Henrietta, TX | WATER FLOWING OVER FM 1197 ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 301826
FFWOUN
TXC077-485-302130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
123 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN NORTHERN TEXAS...
WICHITA COUNTY IN NORTHERN TEXAS...
* UNTIL 430 PM CDT
* AT 123 PM CDT...WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A
A LARGE AREA OF THUNDERSTORM OVER THE WARNED AREA. RADAR ESTIMATES
BETWEEN 1 AND 3 INCHES OF RAIN HAS FALLEN OVER THE LAST COUPLE OF
HOURS ACROSS EASTERN WICHITA AND MUCH OF CLAY COUNTY. AN
ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE ACROSS THESE
AREAS THIS EVENING BEFORE THE RAIN ENDS OVERNIGHT.
* LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BLUEGROVE...BUFFALO
SPRINGS...BYERS...CASHION COMMUNITY...CHARLIE...DEAN...HENRIETTA...
JOLLY...JOY...LAKE ARROWHEAD...PETROLIA...PLEASANT VALLEY...
SHEPPARD AFB...VASHTI AND WICHITA FALLS.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.
LAT...LON 3385 9867 3384 9842 3345 9838 3348 9798
3397 9797 3412 9820 3406 9867
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 11:20 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 30, 11:20 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1120 AM CDT FRI MAR 30 2007
.DISCUSSION...
DUE TO SEVERE WEATHER OPERATIONS...WE ARE CONSOLIDATING THE AREA
FORECAST DISCUSSION INTO ONE ISSUANCE TODAY. SO THIS WILL REPRESENT
THE FORECAST RATIONAL FOR TODAY/TONIGHT...AND THE NEXT 7 DAYS.
COOLER AND DRIER AIR CONTINUES TO ACCELERATE SOUTHWARD ACROSS WEST
TEXAS IN RESPONSE TO THE DEEPENING SURFACE LOW AND ASSOCIATED
BALANCING OF MASS CONVERGENCE WITH ALL THE CONVECTION. THE
ASSOCIATED FRONT IS NEARLY STATIONARY AND EXTENDS NORTHEASTWARD
FROM THE LOW TO NEAR WICHITA FALLS...EL RENO...AND PONCA CITY WITH
ANOTHER WEAKER BUT POTENTIALLY SIGNIFICANT BOUNDARY EXTENDING ACROSS
NORTH TEXAS. HAVE ALREADY LOWERED HIGH TEMPERATURES TODAY DUE TO
THESE TRENDS. CONVECTION IS ALSO EXPANDING ACROSS THE REGION IN
RESPONSE TO AN INTENSE SHORTWAVE TROUGH OVER SOUTHWEST TEXAS AND
WEAKLY CAPPED ENVIRONMENT.
REGARDING THE EVOLUTION OF RELEVANT WEATHER FEATURES THROUGH TONIGHT
WE ARE FOLLOWING A COMPROMISE BETWEEN THE NAM AND GFS WHICH HAS THE
SURFACE LOW DEEPENING ALONG THE ABOVE MENTIONED FRONT LATER TODAY
WHILE LIFTING NORTHWARD ALONG IT. THIS SCENARIO WOULD ALSO ALLOW THE
BOUNDARY OVER NORTH TEXAS TO LIFT COMPLETELY NORTHWARD WITH THE
SURFACE LOW AND ALLOW THE WARM SECTION OVER CENTRAL TEXAS TO HAVE AT
LEAST AN OPPORTUNITY TO ADVECT INTO SOUTH CENTRAL OKLAHOMA...PERHAPS
EVEN FARTHER NORTH...DEPENDING ON CONVECTION NORTH OF IT.
GIVEN THE MAGNITUDE OF LIFT AND ASSOCIATED VERTICAL SHEAR LATE
DEVELOPING OVER THE AREA LATE TODAY/TONIGHT...WE ARE CONCERNED ABOUT
THE POSSIBILITY OF NEEDING A MODERATE RISK FOR THE PROPOSED POSITION
OF THE WARM SECTOR WHICH IS FORECAST TO LIFT COMPLETELY NORTH OF THE
RED RIVER LATE TODAY AND ESPECIALLY TONIGHT. SO THE NOON ISSUANCE OF
THE HAZARDOUS WEATHER OUTLOOK MAY REFLECT THIS THINKING. IF
SUFFICIENT INSTABILITY CAN MANAGE TO WORK ITS WAY INTO THE
REGION...THE POTENTIAL EXISTS FOR A SIGNIFICANT TORNADO
POTENTIAL...WITH STORMS POSSIBLY FORMING IN THE WARM SECTOR...ALONG
WITH AN INTENSE SQUALL LINE NEAR THE EASTWARD SURGING COLD FRONT
LATER TONIGHT. THESE ARE CONCERNS FOR MAINLY LATE TODAY AND THROUGH
TONIGHT. IF THE WARM SECTOR LIFTS EVEN FARTHER NORTH...THE MODERATE
RISK AREA MAY NEED TO LIFTED NORTHWARD WITH IT.
AFTER TONIGHT...SCATTERED -TSRA MAY AFFECT NORTHERN OKLAHOMA ON
SATURDAY AS THE DEEPENING UPPER LOW SUPPORT STEEP LAPES AND WEAK
INSTABILITY ABOVE THE ASSOCIATED CYCLONIC LOWER LEVEL FLOW. WILL
HAVE TO WATCH FOR STRONG WINDS ALONG THE KANSAS BORDER SATURDAY AS
WELL AS A DEEPLY MIXED BOUNDARY LAYER MAY ALSO DEVELOP. NOT
EXPECTING A WIND ADVISORY BUT IT WOULD NOT RULE OUT THE
POSSIBILITY...ESPECIALLY IF THE SURFACE LOW STAYS CLOSE TO THE
KANSAS/OKLAHOMA STATE LINE.
EXPECT THE NEXT CHANCE FOR THUNDERSTORMS TO DEVELOP BY NEXT MONDAY
NIGHT AND TUESDAY AS ANOTHER COLD FRONT ENTERS THE REGION. HAVE MADE
LITTLE CHANGES FOR THESE PERIODS....PREFERRING TO PLACE OUR EMPHASIS
ON TODAY AND TONIGHT.
THE FLOOD WATCH THAT IS ALREADY IN EFFECT WILL NOT BE CHANGED WITH
ANTECEDENT CONDITIONS AND FORECAST QPF STILL SUPPORTING THIS IDEA.
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 55 68 47 79 / 80 20 10 10
HOBART OK 50 68 46 79 / 90 10 0 10
WICHITA FALLS TX 55 70 50 80 / 80 10 10 10
GAGE OK 45 62 43 76 / 80 20 0 10
PONCA CITY OK 55 63 46 77 / 80 30 10 10
DURANT OK 61 71 52 81 / 80 30 10 10
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH SATURDAY MORNING FOR OKZ006>008-011>013-
015>020-022>032-035-037>048-050>052.
TX...FLOOD WATCH THROUGH SATURDAY MORNING FOR TXZ085-086-088>090.
JAMES/PALUCKIHazardous weather outlook, Mar 30, 7:58 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
758 AM CDT FRI MAR 30 2007
OKZ004>048-050>052-TXZ083>090-301700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
758 AM CDT FRI MAR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH
CENTRAL... CENTRAL... AND SOUTHERN OKLAHOMA... AND ALL OF WESTERN
NORTH TEXAS THROUGH TONIGHT.
LOCATION...
THE SLIGHT RISK AREA IS MAINLY SOUTHEAST OF A CHEROKEE... TO
CLINTON... TO HOLLIS LINE.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS.... WIND GUSTS TO 70 MPH... AND
ISOLATED TORNADOES WILL BE POSSIBLE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 3 PM THROUGH
TONIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH
TONIGHT.
DISCUSSION...
THE MAIN UPPER LOW OVER THE SOUTHERN ROCKIES THIS MORNING WILL MOVE
EAST INTO THE SOUTHERN PLAINS TODAY AND TONIGHT... WITH DISTURBANCES
ROTATING AROUND THE SYSTEM. MEANWHILE... A COLD FRONT WHICH MOVED
ACROSS NORTHWEST OKLAHOMA EARLY THIS MORNING WILL CONTINUE TO MOVE
SOUTHEAST THIS MORNING AND STALL NEAR THE INTERSTATE 44 CORRIDOR
BEFORE LIFTING BACK NORTH. A SURFACE LOW PRESSURE IS ALSO EXPECTED
TO DEVELOP ALONG THE FRONT LATER TODAY. PERIODS OF WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH TONIGHT AS THE UPPER
LOW APPROACHES THE AREA. IF WIDESPREAD ACTIVITY DEVELOPS BEFORE
HEATING CAN DESTABILIZE THE ATMOSPHERE... STRONG INSTABILITY WILL
LIKELY NOT DEVELOP. HOWEVER... AS THE DAY PROGRESSES WIND SHEAR WILL
INCREASE ACROSS THE REGION ALONG WITH COOLING AT THE MID AND UPPER
LEVELS. THIS WIND SHEAR AND COOLING ALOFT ALONG WITH VARIOUS
BOUNDARIES AND A DEVELOPING SURFACE LOW IN THE AREA MAY BE
SUFFICIENT FOR SEVERE STORMS TO DEVELOP. IF ENOUGH HEATING OCCURS...
INSTABILITY AND WIND SHEAR WILL LIKELY BE SUFFICIENT FOR SEVERE
STORMS TO DEVELOP ACROSS MUCH OF OKLAHOMA AND ALL OF WESTERN NORTH
TEXAS. IF SEVERE STORMS DO DEVELOP... ISOLATED TORNADOES... LARGE
HAIL... AND DAMAGING WIND GUSTS WILL BE POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAR 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
PERIODS OF HEAVY RAINFALL PRODUCING WIDESPREAD RAINFALL AMOUNTS OF
TWO TO FOUR INCHES... WITH LOCALIZED AMOUNTS OF OVER 5 INCHES
POSSIBLE... WILL RESULT IN RAPID RUNOFF LEADING TO MAINSTEM FLOODING
OF AREA RIVERS AND FLASH FLOODING. URBAN AREAS WILL ALSO BE PRONE TO
FLOODING OF STREETS. A FLOOD WATCH IS IN AFFECT THROUGH SATURDAY
MORNING FOR MUCH OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. PLEASE
REFER TO THE FLOOD WATCH PRODUCT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY CONTINUE OVER PARTS OF THE AREA SATURDAY
AS THE UPPER STORM SYSTEM EXITS THE REGION.
AN ACTIVE WEATHER PATTERN RETURNS TO THE REGION EARLY NEXT
WEEK...WITH ADDITIONAL CHANCES OF SEVERE STORMS.
OTHER HAZARDOUS WEATHER...
LINGERING HEAVY RAIN MAY CONTINUE TO CAUSE FLOODING IN SOME
LOCATIONS SATURDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
MAXWELLIn the hours before
Special weather statement, Mar 30, 11:55 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT FRI MAR 30 2007 OKZ045-301715- JEFFERSON OK- 1155 AM CDT FRI MAR 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER RYAN AT 1155 AM CDT...MOVING NORTH AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Mar 30, 12:43 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1243 PM CDT FRI MAR 30 2007 OKZ039-301800- STEPHENS OK- 1243 PM CDT FRI MAR 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF COMANCHE AT 1243 PM CDT...MOVING NORTH AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN STEPHENS COUNTY...INCLUDING THE CITY OF DUNCAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Mar 30, 1:13 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 113 PM CDT FRI MAR 30 2007 TXZ090-301830- CLAY TX- 113 PM CDT FRI MAR 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF JOY AT 113 PM CDT...MOVING NORTH AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:45 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 45 min |
| Mar 30, 2:28 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 47 min |
| Mar 30, 2:50 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 40 min |
| Mar 30, 3:27 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 48 min |
| Mar 30, 4:13 PM CDT | Flash Flood Warning | OUN | Clay, Wichita | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.